MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-120PA; TRANSMITTER

NIHON KOHDEN CORPORATION GZ-120PA; TRANSMITTER
Model Number GZ-120PA
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nurse manager reported that the transmitter was having a higher than usual temperature.The patient complained that it was hot.They took it out of service and had a ce run a series of tests on it.None of the tests were conclusive.Nihon kohden technical support believes that the highest temp they reached was around 100 degrees f.No patient harm reported.The customer later communicated to nk that they believe that this was an isolated and patient specific issue.Upon assessing, the pack was not "hot" enough to cause burns, no burns were noted on patient exam and the pack was warm to the touch (as most battery operated items get when used for a prolonged period of time).Nk's clinical engineering team was not able to recreate this nor has nk noticed this in any other pack.Nk did not want to send it to quality assurance it was felt it was a subjective complaint from the patient that was not necessarily factual.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: concomitant medical device: the following devices were being used in conjunction with the telemetry transmitter: central nurse's station: model: cns-6801a, sn: (b)(4).
 
Event or Problem Description
The nurse manager reported that the transmitter was having a higher than usual temperature.The patient complained that it was hot.They took it out of service and had a ce run a series of tests on it.None of the tests were conclusive.Nihon kohden technical support believes that the highest temp they reached was around 100 degrees f.No patient harm reported.The customer later communicated to nk that they believe that this was an isolated and patient specific issue.Upon assessing, the pack was not "hot" enough to cause burns, no burns were noted on patient exam and the pack was warm to the touch (as most battery operated items get when used for a prolonged period of time).Nk's clinical engineering team was not able to recreate this nor has nk noticed this in any other pack.Nk did not want to send it to quality assurance it was felt it was a subjective complaint from the patient that was not necessarily factual.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the patient complained that the gz transmitter became "warm" during use.The customer was not able to recreate/duplicate this issue with the complaint device.On a follow up with the customer, they indicated that this might have been an isolated case.They indicated that the device was not hot enough to cause burns on the patient as the patient did not have any burns during the exam.The customer suspected that this may be similar to most battery-operated devices that warms up after using for a prolonged period of time.No harm or injury was reported.Investigation summary: a review of the history of the serial number identified no similar events.Based on the available information, a definitive root cause could not be identified.As the customer was unable to observe or recreate the issue, the reported defect could not be confirmed.Possible cause of the issue is battery failure, short in battery, or use of a battery stored in an inappropriate temperature.
 
Event or Problem Description

Brand Name
GZ-120PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key9857818
Report Number8030229-2020-00165
Device Sequence Number2663923
Product Code DRT
UDI-Device Identifier04931921117392
UDI-Public04931921117392
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K153707
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
Report Date (Section F) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-120PA
Device Catalogue NumberGZ-120PA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/26/2020
Device Age36 MO
Event Location Hospital
Date Report to Manufacturer03/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS-6801A SN (B)(6) ; CNS-6801A SN (B)(6)
Patient SexUnknown
Date Report Sent to FDA03/19/2020